Alert archive / New York / Flash Flood Warnings in 2013

Flash Flood Warning 49, NWS Binghamton, NY

September 11, 20134 counties in New York

NWS Binghamton, NY issued this flash flood warning at Sep 11, 2013, 4:16 PM EDT for 4 counties in New York. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 11, 2013, 4:16 PM EDT (20:16 UTC)
Expired
Sep 11, 2013, 10:15 PM EDT
In force
6 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

Counties Broome County, NY, Chenango County, NY, Cortland County, NY, Tioga County, NY

The radar

The Binghamton radar (KBGM), 27 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 11, 4:20 PM EDTFLOODMarathon, NYLOCAL FIRE DEPARTMENTS FROM MARATHON... KILLAWOG... LISLE... WHITENY POINT AND CINCINNATUS RESPONDING TO MULTIPLE CALLS FOR TREES AND WIRES DOWN... AS WELL AS ROADS FLOODED MAKING THEM IMPASSABLE FOR SCHOOL BUSES IN SOUTHERN CORTLAND AND NORTHERN BROOME COUNTI
Sep 11, 5:12 PM EDTFLASH FLOODCenter Lisle, NYDUDLEY CREEK IS OUT OF ITS BANKS IN LISE. REPORTED BY THE WIFE OF A NWS EMPLOYEE.
Sep 11, 7:28 PM EDTFLASH FLOODLisle, NYDUDLEY CREEK IS OUT OF ITS BANKS. MULTIPLE ROADS ARE CLOSED....SOME OF WHICH ARE WASHED OUT. A FEW HOUSES ARE SURROUNDED BY WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 56 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2466 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2466 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

326 
WGUS51 KBGM 112016
FFWBGM
NYC007-017-023-107-120215-
/O.NEW.KBGM.FF.W.0049.130911T2016Z-130912T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
416 PM EDT WED SEP 11 2013

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN BROOME COUNTY IN CENTRAL NEW YORK...
  WEST CENTRAL CHENANGO COUNTY IN CENTRAL NEW YORK...
  SOUTHEASTERN CORTLAND COUNTY IN CENTRAL NEW YORK...
  NORTHEASTERN TIOGA COUNTY IN CENTRAL NEW YORK...

* UNTIL 1015 PM EDT

* AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA. RADAR HAS         
  ESTIMATED BETWEEN 3 AND 4 INCHES OF RAIN IN FAR NORTHERN BROOME  
  COUNTY TO SOUTHERN CORTLAND COUNTY. ADDITIONAL RAINFALL OF 1 TO 2  
  INCHES WILL BE POSSIBLE BY 6 PM. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CINCINNATUS...MARATHON...WILLET...SMITHVILLE FLATS...RICHFORD...
  LISLE AND WHITNEY POINT.

RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4258 7589 4241 7574 4226 7614 4237 7623

$$
DJN
5 follow-up statements
512 
WGUS71 KBGM 112100
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
500 PM EDT WED SEP 11 2013

NYC007-017-023-107-120215-
/O.CON.KBGM.FF.W.0049.000000T0000Z-130912T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROOME NY-CHENANGO NY-CORTLAND NY-TIOGA NY-
500 PM EDT WED SEP 11 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
NORTHEASTERN TIOGA...SOUTHEASTERN CORTLAND...WEST CENTRAL CHENANGO
AND NORTHWESTERN BROOME COUNTIES...

AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE HEAVIEST RAINFALL HAS TAPER OFF IN THE WARNED AREA. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CINCINNATUS...MARATHON...WILLET...SMITHVILLE FLATS...RICHFORD...
  LISLE AND WHITNEY POINT.

DOPPLER RADAR RAINFALL ESTIMATES HAVE TOPPED 6 INCHES IN THE LAST 3 
HOURS JUST NORTHWEST OF CENTER LISLE IN BROOME COUNTY. RADAR SHOWED 
A LARGER AREA OF 3 TO 5 INCHES OF RAIN ACROSS THE EXTREME NORTHWEST 
PORTION OF BROOME COUNTY INTO FAR SOUTHERN CORTLAND COUNTY. THE 
HEAVIEST RAIN HAS ENDED BUT RUNOFF FROM THIS AFTERNOONS RAIN WILL 
CONTINUE TO CAUSE FLASH FLOODING OF SMALL STREAMS AND CREEKS IN THE 
WARNING AREA. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4258 7589 4241 7574 4226 7614 4237 7623

$$

DJN
156 
WGUS71 KBGM 112127
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
527 PM EDT WED SEP 11 2013

NYC007-017-023-107-120215-
/O.CON.KBGM.FF.W.0049.000000T0000Z-130912T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROOME NY-CHENANGO NY-CORTLAND NY-TIOGA NY-
527 PM EDT WED SEP 11 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
NORTHEASTERN TIOGA...SOUTHEASTERN CORTLAND...WEST CENTRAL CHENANGO
AND NORTHWESTERN BROOME COUNTIES...

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT ANOTHER BATCH OF VERY HEAVY RAINFALL WAS MOVING BACK INTO 
NORTHERN BROOME COUNTY AND SOUTHERN CORTLAND COUNTY WHERE BETWEEN 3 
AND 6 INCHES OF RAIN HAS ALREADY FALLEN. THIS ADDITIONAL HEAVY 
RAINFALL COULD CAUSE MAJOR FLASH FLOODING IN THE WARNING AREA. THIS 
COULD BECOME A VERY DANGEROUS FLASH FLOOD SITUATION. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CINCINNATUS...MARATHON...WILLET...SMITHVILLE FLATS...RICHFORD...
  LISLE AND WHITNEY POINT.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4258 7589 4241 7574 4226 7614 4237 7623

$$

DJN
328 
WGUS71 KBGM 112244
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
644 PM EDT WED SEP 11 2013

NYC017-023-107-112251-
/O.CAN.KBGM.FF.W.0049.000000T0000Z-130912T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHENANGO NY-CORTLAND NY-TIOGA NY-
644 PM EDT WED SEP 11 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN
TIOGA...SOUTHEASTERN CORTLAND AND WEST CENTRAL CHENANGO COUNTIES...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4228 7610 4231 7610 4233 7612 4235 7611
      4237 7612 4241 7613 4241 7603 4241 7586
      4237 7586

$$

NYC007-120215-
/O.CON.KBGM.FF.W.0049.000000T0000Z-130912T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROOME NY-
644 PM EDT WED SEP 11 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
NORTHWESTERN BROOME COUNTY...

AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE HEAVIEST RAIN HAS MOVED TO THE EAST WITH ONLY A FEW 
LIGHTER RAIN SHOWERS EXPECTED FOR THE REST OF THE EVENING. 

SIGNIFICANT FLASH FLOODING WAS REPORTED IN AND AROUND THE CENTER 
LISLE AREA OF NORTHWEST BROOME COUNTY WHERE RADAR ESTIMATED UP TO 7 
INCHES OF RAIN HAS FALLEN. THERE WERE NUMEROUS ROAD CLOSURES, 
ROAD WASHOUTS AND SEVERAL HOMES THAT WERE SURROUNDED BY WATER. 
SEVERAL CREEKS INCLUDING DUDLEY CREEK WERE FLOODING. THERE WAS A 
REPORT OF A TRAILER PARK THAT WAS BEING EVACUATED. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LISLE AND
  WHITNEY POINT.

RUNOFF FROM THE HEAVY RAINFALL EARLIER TODAY WILL CONTINUE TO CAUSE 
FLASH FLOODING IN NORTHERN BROOME COUNTY UNTIL LATE THIS EVENING. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4228 7610 4231 7610 4233 7612 4235 7611
      4237 7612 4241 7613 4241 7603 4241 7586
      4237 7586

$$
DJN
464 
WGUS71 KBGM 120031
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
831 PM EDT WED SEP 11 2013

NYC007-120215-
/O.CON.KBGM.FF.W.0049.000000T0000Z-130912T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROOME NY-
831 PM EDT WED SEP 11 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
NORTHWESTERN BROOME COUNTY...

AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE RAIN HAS ENDED IN NORTHERN BROOME COUNTY FOR THE TIME 
BEING. ADDITIONAL LIGHTER RAIN SHOWERS WILL MOVE BACK INTO NORTHERN 
BROOME COUNTY BETWEEN 10 PM AND 11 PM. EXPECT ONLY AN ADDITIONAL 
QUARTER INCH OF RAIN OVERNIGHT AS THE HEAVY RAINS HAVE ENDED.  

THERE WERE REPORTS OF NUMEROUS ROAD CLOSURES IN THE NORTHWEST PART 
OF BROOME COUNTY WITH THE CENTER LISLE AREA BEING THE HARDEST HIT. 
RADAR ESTIMATED UP TO 7 INCHES OF RAIN IN THIS AREA. MANY ROADS WERE 
REPORTED TO BE WASHED OUT AND DAMAGED WITH A FEW BRIDGES POTENTIALLY 
THREATENED BY FLOOD WATERS. AT LEAST 3 HOMES HAVE BEEN SURROUNDED BY 
FLOOD WATERS. EXPECT THE FLOODING TO GRADUALLY ABATE LATE THIS 
EVENING.  

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL 
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL 
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4228 7610 4231 7610 4233 7612 4235 7611
      4237 7612 4241 7613 4241 7603 4241 7586
      4237 7586

$$
DJN
548 
WGUS71 KBGM 120208
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1008 PM EDT WED SEP 11 2013

NYC007-120209-
/O.CAN.KBGM.FF.W.0049.000000T0000Z-130912T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROOME NY-
1008 PM EDT WED SEP 11 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN BROOME
COUNTY...

NO ADDITIONAL HEAVY RAINFALL IS ANTICIPATED OVERNIGHT...THUS THE 
WARNING HAS BEEN ALLOWED TO EXPIRE. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4228 7610 4231 7610 4233 7612 4235 7611
      4237 7612 4241 7613 4241 7603 4241 7586
      4237 7586

$$

MLJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 3:42 PM EDT, 34 minutes earlier.

Area forecast discussion, Sep 11, 3:42 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
342 PM EDT WED SEP 11 2013

.SYNOPSIS...
VERY WARM HUMID WEATHER WILL COVER THE AREA THROUGH THURSDAY.
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH EARLY THIS EVENING
WILL DISSIPATE OVERNIGHT... THEN A COLD FRONT WILL TRIGGER ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS ON THURSDAY. MUCH COOLER
WEATHER WILL FOLLOW BEHIND THE FRONT ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE AREA
THIS AFTERNOON IN A VERY MOIST... UNSTABLE AIRMASS AS THE UPPER
RIDGE SLOWLY BEGINS TO BREAK DOWN IN RESPONSE TO PASSAGE OF A WEAK
SHORT WAVE. STORMS HAVE EXHIBITED MODERATELY STRONG UPDRAFTS...
WITH A FEW ISOLATED SEVERE REPORTS THROUGH 330 PM... HOWEVER THEY
HAVE NOT BEEN LONG-LIVED OR WELL ORGANIZED ENOUGH TO PRODUCE
WIDESPREAD SEVERE WEATHER AS OF YET. SHEAR WILL REMAIN MARGINAL
FOR ORGANIZED CONVECTION THROUGH THIS EVENING ACROSS SOUTHERN NY
AND NORTHERN PA... BUT IS A BIT STRONGER ACROSS CENTRAL NY. BASED
ON THIS STORMS COULD EXHIBIT MORE ORGANIZATION AS THEY MOVE INTO
THE SYR/RME/UCA AREA THROUGH EARLY THIS EVENING. REGARDLESS LARGE
AMOUNTS OF INSTABILITY WILL BE SUFFICIENT FOR AT LEAST AN ISOLATED
SEVERE THREAT INTO THIS EVENING... AND A SEVERE THUNDERSTORM WATCH
REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH 9 PM.

STORMS SHOULD DIMINISH OVERNIGHT BUT MAY NOT COMPLETELY DIE OUT AS
MID-LEVEL HEIGHTS CONTINUE TO FALL SLOWLY AND THE ATMOSPHERE
REMAINS SOMEWHAT UNSTABLE. BASED ON THIS HAVE GONE WITH 40-50 POPS
FOR MOST OF THE AREA THROUGH EARLY THIS EVENING... THEN LOWERED TO
20 TO 30 POPS OVERNIGHT. TEMPERATURES OVERNIGHT WILL REMAIN
UNSEASONABLY WARM WITH LOWS ONLY REACHING NEAR 70 IN MOST PLACES.

&&

.SHORT TERM /6 AM THIS THURSDAY THROUGH SATURDAY/...
STRONG COLD FRONT WILL TRACK ACROSS THE AREA ON THURSDAY
ACCOMPANIED BY ONE OR TWO MORE ROUNDS OF SHOWERS AND THUNDERSTORMS.
THE SEVERITY OF THIS EVENT MAY DEPEND ON HOW MUCH RAIN AND
CLOUDINESS OCCURS IN THE MORNING. MODELS HAVE BEEN FAIRLY
CONSISTENT WITH DEVELOPING CONVECTION WELL AHEAD OF THE FRONT
THURSDAY MORNING IN A REGION OF CONTINUED MID-LEVEL HEIGHT FALLS
AND POSSIBLY A LEE SURFACE TROUGH. THIS SHOULD KEEP THE ATM FROM
GETTING AS UNSTABLE AS TODAY... BUT LARGE-SCALE FORCING WILL BE
MUCH MORE SIGNIFICANT AND ANY STORMS AHEAD OF THE COLD FRONT
THURSDAY AFTERNOON COULD STILL BE SEVERE. AT THIS POINT WE ARE
STILL EXPECTING MLCAPE VALUES OF 1000-1500 J/KG THURSDAY AFTERNOON
WHICH SHOULD BE SUFFICIENT FOR SEVERE STORMS GIVEN THE STRONG
FORCING AND INCREASING DEEP LAYER WINDS AND SHEAR ACCOMPANYING THE
APPROACHING MID-LEVEL TROUGH.

STORMS WILL END THURSDAY EVENING WITH THE PASSAGE OF THE COLD
FRONT. MUCH COOLER AIR WILL FOLLOW BEHIND THE FRONT WITH LAKE
CLOUDS AND SHOWERS DEVELOPING SOUTH OF LAKE ONTARIO BY FRIDAY
MORNING AS 850 MB TEMPERATURES FALL TO AROUND +5 DEGREES C. CLOUDS
AND SCATTERED SHOWERS WILL CONTINUE ACROSS CENTRAL NY AND NORTHERN
PA THROUGH FRIDAY AS 850 MB TEMPERATURES FALL TO AROUND +2...
WHICH WILL BE EASILY COOL ENOUGH FOR SOME LAKE ENHANCEMENT
ESPECIALLY OVER OUR NORTHERN COUNTIES. TEMPERATURES FRIDAY WILL STRUGGLE
TO CLIMB OUT OF THE 50S IN SOME PLACES. SATURDAY WILL BE DRY AND
COOL WITH MORE SUNSHINE AS HIGH PRESSURE BUILDS TOWARD THE AREA.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MEDIUM RANGE MODELS IN FAIR AGREEMENT THROUGH EXTENDED PERIOD. THE
NORTHEAST WILL BEGIN THE PERIOD IN AN UPPER LEVEL TROF WITH A
GRADUALLY BUILDING RIDGE LATE IN THE PERIOD AS THE MID WEST RIDGE
BUILDS INTO THE GREAT LAKES. OVERALL A FAIRLY DRY BUT COOL
EXTENDED FORECAST. ONLY PRECIP MAKER WILL BE A SFC COLD FRONT
SUNDAY NIGHT INTO MONDAY MORNING. WILL CONTINUE TO ADVERTISE
SLIGHT CHC/CHC POPS FOR THIS BOUNDARY.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
A VERY UNSTABLE AIRMASS RESIDES OVER THE REGION AND WITH AN UPPER
LEVEL DISTURBANCE PASSING THROUGH THIS AFTERNOON SCATTERED
THUNDERSTORMS ARE EXPECTED. WE ARE CURRENTLY UNDER A SEVERE
THUNDERSTORMS WATCH UNTIL 01Z. TO COVER THIS CONVECTION INCLUDED A
THREE HOUR TEMPO MVFR THUNDERSTORM GROUP AT ALL TERMINALS FOR THE
MID TO LATE AFTERNOON HOURS.

OVERNIGHT, WIDESPREAD MVFR VSBYS ARE EXPECTED DUE TO HAZE/FOG. DENSE
FOG IS NOT EXPECTED ATTM DUE TO BOUNDARY LAYER MIXING AND MID LEVEL
CLOUDS.

ON THURSDAY, A COLD FRONT WILL CROSS THE REGION DURING THE LATE
MORNING AND AFTERNOON HOURS.. FOR ALL BUT KAVP INCLUDED TEMPO GROUP
FOR MVFR THUNDERSTORMS DURING THE LATE MORNING/EARLY AFTERNOON
PERIOD.

SOUTHWEST WINDS AT 10 KNOTS WITH GUSTS NEAR 20 KNOTS IN THE
HIGHER ELEVATIONS AND LAKE PLAIN. LIGHT WINDS OVERNIGHT FOLLOWED
BY SOUTHWEST WINDS AGAIN THURSDAY MORNING.

OUTLOOK...

FRI...EARLY MVFR CIGS/-SHRA...MAY IMPROVE BY LTR IN THE DAY.

SAT/SUN...VFR...BUT MAYBE SOME EARLY MORNING FOG/IFR AT KELM.

SUN NIGHT/MONDAY...RESTRICTIONS POSSIBLE IN SCATTERED SHOWERS.

&&

.CLIMATE...
TUESDAY UPDATE...
TODAY TO WED NGT SHOULD BE A FEW DEGREES SHY OF THE RECORD HIGHS.
ESPECIALLY WITH THE LONGER THREADED SYRACUSE AND AVOCA RECORDS
BACK TO THE EARLY 1900S.

SEPT 10 RECORD HIGHS BGM 92 IN 1964 SYR 94 IN 1931 AVP 96 IN 1931
9/10 ACTUAL HIGHS BGM 84 SYR 89 AVP 92

SEPT 11 RECORD HIGHS BGM 87 IN 1983 SYR 97 IN 1931 AVP 95 IN 1931
SEPT 11 RECORD HIGH LOWS BGM 65 IN 1971 SYR 71 IN 1947 AVP 73 IN
1947

SEPT 12 RECORD HIGH LOWS BGM 68 IN 1961 SYR 70 IN 1906 AVP 74
IN 1931

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...MSE
NEAR TERM...MSE
SHORT TERM...MSE
LONG TERM...RRM
AVIATION...RRM
CLIMATE...
Hazardous weather outlook, Sep 11, 3:46 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
346 PM EDT WED SEP 11 2013

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-122000-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
346 PM EDT WED SEP 11 2013

...SEVERE THUNDERSTORM WATCH 520 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS
EVENING. SOME STORMS COULD PRODUCE LARGE HAIL OR DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE LIKELY ON THURSDAY AS A COLD FRONT MOVES THROUGH
THE AREA. SOME OF THESE STORMS COULD BECOME SEVERE WITH STRONG
DAMAGING WINDS OR LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MSE

In the hours before

Local storm report, Sep 11, 3:49 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
349 PM EDT WED SEP 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             SIDNEY                  42.31N  75.40W
09/11/2013  E0.75 INCH       DELAWARE           NY   PUBLIC

&&

MJN
Special weather statement, Sep 11, 3:50 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
350 PM EDT WED SEP 11 2013

PAZ040-044-072-112015-
LACKAWANNA PA-WAYNE PA-
350 PM EDT WED SEP 11 2013

...STRONG THUNDERSTORM WILL AFFECT CENTRAL LACKAWANNA AND SOUTHERN
WAYNE COUNTIES...

* AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
  DUNMORE...AND MOVING NORTHEAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  OLYPHANT AND PECKVILLE AT 355 PM EDT...
  JESSUP AND BLAKELY AT 400 PM EDT...
  MOUNT COBB AND WINTON AT 405 PM EDT...
  CORTEZ AND ARCHBALD AT 410 PM EDT...
  SOUTH CANAAN AND TRESSLARVILLE AT 415 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4165 7540 4146 7523 4131 7565 4146 7578

RRM
Local storm report, Sep 11, 4:09 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
409 PM EDT WED SEP 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             BROOKLYN                41.75N  75.81W
09/11/2013  E1.75 INCH       SUSQUEHANNA        PA   EMERGENCY MNGR

            REPORTED IN BROOKLYN TOWNSHIP ALONG STATE ROUTE 167.
            ALSO... WIRES DOWN ON AN OCCUPIED VEHICLE AT THE
            INTERSECTION OF SR-167 AND SR-2024

&&

MJN
Local storm report, Sep 11, 4:10 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
410 PM EDT WED SEP 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             SIDNEY                  42.31N  75.40W
09/11/2013  E1.00 INCH       DELAWARE           NY   PUBLIC

            NICKEL TO QUARTER SIZED HAIL REPORTED

&&

MJN
Local storm report, Sep 11, 4:12 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
412 PM EDT WED SEP 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             UNADILLA                42.33N  75.32W
09/11/2013  E1.75 INCH       OTSEGO             NY   PUBLIC

&&

MJN
Special weather statement, Sep 11, 4:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
416 PM EDT WED SEP 11 2013

PAZ040-044-072-112100-
LACKAWANNA PA-WAYNE PA-
416 PM EDT WED SEP 11 2013

...STRONG THUNDERSTORM WILL AFFECT NORTHERN LACKAWANNA AND SOUTHERN
WAYNE COUNTIES...

* AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR DICKSON
  CITY...AND MOVING NORTHEAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  OLYPHANT AND BLAKELY AT 425 PM EDT...
  WINTON AND JESSUP AT 430 PM EDT...
  ARCHBALD AND JERMYN AT 435 PM EDT...
  CORTEZ AT 440 PM EDT...
  SOUTH CANAAN AND CARBONDALE AT 445 PM EDT...
  VANDLING AT 450 PM EDT...
  WAYMART AT 455 PM EDT...
  PROMPTON AND PROMPTON STATE PARK AT 500 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4169 7536 4150 7517 4133 7567 4150 7577

RRM

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 2:12 PM EDTSpecial Weather StatementBGMTioga48 min
Sep 11, 2:49 PM EDTSpecial Weather StatementBGMBroome41 min
Sep 11, 3:10 PM EDTSevere Thunderstorm WarningBGMBroome, Cortland, Tioga50 min
Sep 11, 3:26 PM EDTSevere Thunderstorm WarningBGMChemung, Schuyler, Tioga, Tompkins49 min
Sep 11, 3:30 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Delaware, Otsego45 min
Sep 11, 3:58 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Cortland, Tioga62 min
Sep 11, 4:04 PM EDTAreal Flood AdvisoryBGMBroome, Cortland, Tioga3 hr
Sep 11, 4:15 PM EDTSevere Thunderstorm WarningBGMOtsego60 min
Sep 11, 4:27 PM EDTSpecial Weather StatementBGMOneida63 min
Sep 11, 4:34 PM EDTAreal Flood AdvisoryBGMChenango6 hr
Sep 11, 4:35 PM EDTSpecial Weather StatementBGMChemung, Tioga55 min
Sep 11, 4:38 PM EDTSevere Thunderstorm WarningBGMBroome67 min
Sep 11, 4:41 PM EDTAreal Flood AdvisoryBGMBroome, Tioga6 hr
Sep 11, 4:49 PM EDTSpecial Weather StatementBGMDelaware56 min
Sep 11, 4:56 PM EDTSpecial Weather StatementBGMDelaware64 min
Sep 11, 4:58 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida, Onondaga62 min
Sep 11, 5:20 PM EDTFlash Flood WarningBGMBroome, Tioga6 hr
Sep 11, 5:26 PM EDTSpecial Weather StatementBGMDelaware49 min
Sep 11, 5:44 PM EDTAreal Flood AdvisoryBGMMadison, Oneida6 hr
Sep 11, 6:47 PM EDTSpecial Weather StatementBGMSullivan58 min

Nearby

Flash Flood Warnings in New York, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.